Alert archive / Arkansas / River Flood Warnings in 2019

River Flood Warning 91, NWS Tulsa, OK

July 14, 2019Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jul 14, 2019, 2:43 AM CDT for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jul 14, 2019, 2:43 AM CDT (07:43 UTC)
Expired
Jul 14, 2019, 8:27 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

141 
WGUS44 KTSA 140743
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
243 AM CDT Sun Jul 14 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-141542-
/O.NEW.KTSA.FL.W.0091.000000T0000Z-000000T0000Z/
/OZGA4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
243 AM CDT Sun Jul 14 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Ozark Lock and Dam
* until further notice.
* At  2:00 AM Sunday, the stage was 356.6 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to fluctuate between 356.5 and
  357.5 feet until further notice.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.
* Impact...At 355.5 feet, the river remains in its banks, but access 
  to Okane Island may be cut off.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
1 follow-up statement
192 
WGUS84 KTSA 141327
FLSTSA
Flood Statement
National Weather Service Tulsa OK
827 AM CDT Sun Jul 14 2019


...The Flood Warning is cancelled and a Flood Advisory is now in effect
   for the following rivers in Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-141357-
/O.CAN.KTSA.FL.W.0091.000000T0000Z-190714T1327Z/
/OZGA4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT Sun Jul 14 2019

The Flood Warning is cancelled and has been replaced by a Flood Advisory
  for The Arkansas River at Ozark Lock and Dam.
* At  7:00 AM Sunday, the stage was 356.3 feet.
* Flood stage is 357.0 feet.
* Forecast...The river will fluctuate between 355.5 and 357.0 feet 
  until further notice.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
* Impact...At 355.5 feet, the river remains in its banks, but access 
  to Okane Island may be cut off. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 13, 11:40 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 13, 11:40 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1140 PM CDT Sat Jul 13 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR to MVFR conditions are expected to prevail through the
valid period at all area TAF sites.

&&

.PREV DISCUSSION... /Issued 935 PM CDT Sat Jul 13 2019/

..UPDATE...

DISCUSSION...
Forecast is largely on track this evening. Update will extend low
chance of precip through the overnight hours given deep moisture
environment and persistence of evening convection. Otherwise,
remaining elements are adjusted for observed trends.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Jul 13, 4:55 PM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sat Jul 13 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sat Jul 13 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing...ending by sunset.

DISCUSSION...
Afternoon heat index values near 100 degrees will continue through
the late afternoon hours across portions of eastern Oklahoma
and west central Arkansas.  Additionally, scattered showers and
possibly an isolated thunderstorm will continue across southeastern
Oklahoma and western Arkansas through the early evening hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Tropical system Barry is forecast to lift north across Arkansas
Sunday night into Tuesday. At this time,
it appears the heavier rainfall will remain well east of the area,
however the the system will likely pass close enough to result in at
least scattered thunderstorms Sunday through Tuesday across western
Arkansas and far eastern Oklahoma. The severe weather threat will be
low, but locally heavy rainfall will be possible.

Once the tropical system passes, high pressure aloft will
strengthen with above normal temperatures expected to return for
the latter part of next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:20 AM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan21 days

Nearby

River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.